Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


sun sensitivity side effects
Jul 6, 2003

along with sustiva and combivir, i am taking bactrim. my t-cells went from 80-180 over the past 6 months and my viral load has gone from 184,000 to <50. i would like to take a few days off of the bactrim and go to the beach. how much time do i need to give my system so that the photosensivity side effect will pass? i assume since i only take it m-w-f, that it must stay in the system for quite a while. as also, when i do get too much sun, i get hives/rash, mostly on my arms. how should i treat this rash. i was going to take some benedryl but hate to bog my system down with the task of processing too many drugs.

Response from Dr. Henry

It could take many weeks before the sun sensitiving properties of bactrim would diminish to the point where you are no longer so UV light sensitivie. A strong UV light blocker would help some if you get sun exposure with bactrim still in your system. Hopefully your CD4 count will exceed 200 in the near future and then the bactrim could be stopped indefinitely. KH



Previous
Ototoxicity and hearing loss
Next
Burning foot? IBS?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement